Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 18, 2015, 3:19 PM MST for Mohave County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 3:19 PM MST (22:19 UTC)
- Expired
- Jul 18, 2015, 3:45 PM MST
- In force
- 26 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 110 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:07 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS55 KVEF 182219
SVRVEF
AZC015-182245-
/O.NEW.KVEF.SV.W.0028.150718T2219Z-150718T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM MST SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 345 PM MST
* AT 318 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER LITTLEFIELD...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAVER DAM...LITTLEFIELD...VIRGIN RIVER GORGE AND VIRGIN RIVER
CAMPGROUND.
THIS INCLUDES INTERSTATE 15 IN ARIZONA BETWEEN MILE MARKERS 0 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3698 11353 3670 11405 3695 11405 3700 11400
3700 11356
TIME...MOT...LOC 2218Z 225DEG 26KT 3688 11397
$$
WOLCOTT2 follow-up statements
429
WWUS55 KVEF 182232
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 PM MST SAT JUL 18 2015
AZC015-182245-
/O.CON.KVEF.SV.W.0028.000000T0000Z-150718T2245Z/
MOHAVE AZ-
332 PM MST SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR NORTH CENTRAL MOHAVE COUNTY...
AT 331 PM MST...DOPPLER RADAR CONTINUED TO INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR VIRGIN RIVER GORGE...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BEAVER DAM...LITTLEFIELD...VIRGIN RIVER GORGE AND VIRGIN RIVER
CAMPGROUND.
THIS INCLUDES INTERSTATE 15 IN ARIZONA BETWEEN MILE MARKERS 0 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3698 11353 3670 11405 3695 11405 3700 11400
3700 11356
TIME...MOT...LOC 2231Z 225DEG 26KT 3695 11389
$$
WOLCOTT480
WWUS55 KVEF 182239
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM MST SAT JUL 18 2015
AZC015-182248-
/O.EXP.KVEF.SV.W.0028.000000T0000Z-150718T2245Z/
MOHAVE AZ-
339 PM MST SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 345 PM MST...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA AND INTO SOUTHWEST UTAH. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE AT 345 PM. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM IN THE VIRGIN RIVER GORGE ALONG INTERSTATE 15.
LAT...LON 3698 11353 3670 11405 3695 11405 3700 11400
3700 11356
TIME...MOT...LOC 2230Z 225DEG 26KT 3695 11389
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 PM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 18, 2:00 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT SAT JUL 18 2015 .SYNOPSIS...RICH MOISTURE ASSOCIATED WITH NOW DECAYING HURRICANE DOLORES CONTINUES TO PUSH INTO THE REGION INCREASING THE POTENTIAL FOR HEAVY DOWNPOURS...FLASH FLOODING...AND STRONG DOWNBURTS WINDS THROUGH THIS EVENING. STORM CHANCES WILL BE GREATEST ACROSS SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. MOISTURE WILL PUSH FARTHER NORTH SUNDAY ENCOMPASSING THE ENTIRE AREA WITH CONTINUED FLASH FLOOD POTENTIAL. MOISTURE WILL GRADUALLY DECREASE NEXT WEEK TOWARDS MORE TYPICAL SUMMER VALUES BUT SLIGHT CHANCES FOR STORMS WILL REMAIN FOR MANY AREAS THROUGH MIDWEEK. && .SHORT TERM FORECAST... IMPULSE CURRENTLY WORKING ACROSS THE AREA IS PUSHING INTO A VERY UNSTABLE ATMOSPHERE. ANOMALOUSLY MOIST ATMOSPHERE, UPPER LEVEL LIFT, AND DESTABILIZATION THROUGH THE DAY HAVE ALLOWED THE RAPID RAMP UP OF WIDESPREAD CONVECTION. EXPECT HEAVY RAINFALL, WITH RATES OF 2 INCHES PER HOUR. ALSO STRONG WINDS HAVE BEEN OBSERVED ACROSS PORTIONS OF THE LAS VEGAS VALLEY AND EASTERN SAN BERNARDINO COUNTY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 PM TONIGHT FOR CLARK, LINCOLN, SAN BERNARDINO, AND MOHAVE COUNTIES. WE ARE ALSO GETTING REDUCED VISIBILITY ON THE LEADING EDGE OF THESE STORMS AS DUST IS KICKED UP. VISIBILITY MAY BE REDUCED BELOW A QUARTER MILE AT TIMES. A DUST STORM WARNING IS CURRENTLY OUT FOR DEATH VALLEY WHERE AREA WEBCAMS SHOWED VISIBILITY BELOW A QUARTER MILE. PLEASE BE WEATHER AWARE THROUGH THIS EVENING AND DO NOT DRIVE THROUGH FLOODED ROADWAYS! EXPECT THE UPPER LEVEL FORCING TO WEAKEN AND SHIFT NORTHWARD TOMORROW. WITH MOISTURE EXPECTED TO PUSH NORTH AS WELL, HAVE EXPANDED THE FLASH FLOOD WATCH FOR ALL COUNTIES IN OUR FORECAST AREA AND EXTENDED THE FLASH FLOOD WATCH THROUGH TOMORROW. SOME COUNTIES MAY NEED TO BE EXTENDED INTO MONDAY AS WELL, BUT WILL FIGHT THAT BATTLE LATER. && .LONG TERM...MONDAY THROUGH FRIDAY. MOISTURE WILL REMAIN ABUNDANT MONDAY AND IT IS POSSIBLE THE REMAINS OF DOLORES AND ITS MID LEVEL CIRCULATION WILL DRIFT INTO SOUTHERN CALIFORNIA AND COULD RESULT IN ANOTHER DAY OF FLASH FLOOD CONCERNS. BY TUESDAY WE MAY BEGIN TO DRY OUT SOMEWHAT AS FLOW TURNS SOUTHWESTERLY BUT OFTEN TIMES MODELS SCOUR OUT OUR MOISTURE TOO QUICKLY...SO THIS IS SOMETHING THAT WILL NEED TO BE CONSIDERED. IN FACT...THE GFS MAINTAINS ELEVATED PRECIPITABLE WATER VALUES THROUGH WEDNESDAY AFTERNOON AND AM TEMPTED TO BELIEVE THIS GIVEN THE SEASONS TREND OF MOISTURE RELUCTANT TO SCOUR OUT OF THE REGION AFTER A MOISTURE PUSH. DIDNT MAKE SIGNIFICANT CHANGES TO THE EXTENDED RANGE AS MY FOCUS WAS MORE ON THE SHORT TERM BUT POPS IN THE EXTENDED MAY NEED TO BE RAISED THROUGH WEDNESDAY. AFTER WEDNESDAY MOSTLY DRY CONDITIONS SHOULD PREVAIL BUT DEPENDING ON WHERE THE MONSOON HIGH BUILDS BACK IN...THE BREAK MAY BE BRIEF WITH HINTS OF MORE PACIFIC TROPICAL ACTIVITY AND A POSSIBLE RETURN OF A SOUTHERLY FLOW BY NEXT WEEKEND. && .AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS IN THE 15-20 KT RANGE WITH GUSTS TO 30KTS EXPECTED...HOWEVER AS USUAL THUNDERSTORMS WILL ADD A DEGREE OF VARIABILITY AND UNCERTAINTY TO THE FORECAST. WIND GUSTS NEAR STORMS MAY EXCEED 35KTS WITH CIGS BELOW 10K POSSIBLE AT TIMES AS WELL AS POCKETS OF CONVECTIVE TURBULENCE. OTHERWISE BKN- OVC CLOUD COVER EXPECTED THROUGH THE AFTERNOON ABOVE 12K. SHOWER AND THUNDERSTORM CHANCES WILL PERSIST OVERNIGHT. ALL APPROACH CORRIDORS WILL BE SUSCEPTIBLE TO THUNDERSTORM ACTIVITY THROUGH THIS EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING ACROSS THE REGION. GREATEST CHANCES WILL BE ALONG A KDAG- KLAS-KSGU LINE BUT ISOLATED STORMS WILL BE POSSIBLE ELSEWHERE. BKN- OVC CONDITIONS ABOVE 10K POSSIBLE WITH AREAS OF GUSTY AND ERRATIC SURFACE WINDS NEAR STORMS AS WELL AS POCKETS OF CONVECTIVE TURBULENCE. SHOWERS AND THUNDERSTORMS MAY PERSIST OVERNIGHT AS WELL. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TODAY IN MOHAVE...SAN BERNARDINO...AND CLARK COUNTIES. OTHERWISE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...PADDOCK LONG TERM...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 18, 2:01 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
201 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 1 E COYOTE SPRINGS 36.80N 114.92W
07/18/2015 CLARK NV TRAINED SPOTTER
6-8 INCHES OF WATER FLOWING THROUGH PARKING
LOT AT COYOTE SPRINGS GOLF COURSE. SPOTTER
REPORTS HWY 93 AT A STANDSTILL LIKELY DUE TO
FLOODING.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 18, 2:19 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
219 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM FLASH FLOOD 2 WSW VIDAL JUNCTION 34.17N 114.61W
07/18/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY IS FLOODED NEAR MILE
MARKER 119
0157 PM HAIL 17 S PEACH SPRINGS 35.29N 113.37W
07/18/2015 E0.50 INCH MOHAVE AZ CO-OP OBSERVER
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 18, 2:25 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
225 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HEAVY RAIN 4 W VALENTINE 35.38N 113.73W
07/18/2015 M2.04 INCH MOHAVE AZ MESONET
2.04 INCHES OF RAIN IN THE LAST HOUR. PEAK
FLOW DEPTH AT TRUXTON WASH @ HWY 66 3.49
FEET.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 18, 2:41 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM DUST STORM 1 SW FURNACE CREEK 36.45N 116.87W
07/18/2015 INYO CA PUBLIC
WEB CAMERAS SHOW DUST STORM WITH NEAR ZERO
VISIBILITY MOVING THROUGH DEATH VALLEY.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 18, 2:52 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
252 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 1 S COLORADO CITY 36.98N 112.98W
07/18/2015 MOHAVE AZ TRAINED SPOTTER
THREE PRIMARY ROADS IN COLORADO CITY ARE
CLOSED DUE TO FLOOD FLOODING. 1 FOOT OVER
WATER RUNNING OVER THESE ROADS WITH DEBRIS.
&&
TLLocal storm report, Jul 18, 3:01 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FLASH FLOOD 8 W CALIENTE 37.60N 114.65W
07/18/2015 LINCOLN NV LAW ENFORCEMENT
FLOODING WITH ROCKS AND DEBRIS ON HWY 93 AT
MILE MARKER 86 NEAR CALIENTE SUMMIT.
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
| Jul 17, 7:19 PM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Jul 17, 9:45 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
| Jul 17, 10:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 17, 10:35 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Jul 18, 12:27 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 18, 12:45 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Jul 18, 12:57 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 33 min |
| Jul 18, 1:07 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 18, 1:23 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 18, 1:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Jul 18, 1:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 18, 1:44 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 61 min |
| Jul 18, 1:50 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 18, 2:11 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
| Jul 18, 2:20 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.